Alert archive / Florida / Wind Chill Advisories in 2006
Wind Chill Advisory 4, NWS Miami, FL
NWS Miami, FL issued this wind chill advisory at Nov 21, 2006, 1:54 PM EST for Broward County, Miami-Dade County, Palm Beach County, Florida. It took effect at Nov 22, 2006, 3:00 AM EST. It was in force for 52 min.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2006, 1:54 PM EST (18:54 UTC)
- In effect from
- Nov 22, 2006, 3:00 AM EST
- Expired
- Nov 22, 2006, 3:52 AM EST
- In force
- 52 min
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.9 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- -220 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS42 KMFL 211854 WSWMFL URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 154 PM EST TUE NOV 21 2006 FLZ068-072-074-221200- /O.NEW.KMFL.WC.Y.0004.061122T0800Z-061122T1200Z/ PALM BEACH EASTERN-BROWARD METROPOLITAN-DADE METROPOLITAN- INCLUDING THE CITIES OF...WEST PALM BEACH...FORT LAUDERDALE... MIAMI 154 PM EST TUE NOV 21 2006 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 7 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM EST WEDNESDAY FOR EASTERN PALM BEACH, EASTERN BROWARD AND EASTERN MIAMI-DADE COUNTIES. SKIES HAVE CLEARED THIS MORNING OVER THE AREA. TEMPERATURES ARE EXPECTED TO DROP TO THE MID 30S OVER THE EXTREME WESTERN SECTIONS OF THE SOUTHEAST METRO AREAS TO NEAR 40 ALONG THE COAST. THESE COLD TEMPERATURES COMBINED WITH NORTHWEST WINDS AT 5 TO 10 MPH, WILL PRODUCE WIND CHILL READINGS IN THE LOWER TO MID 30S FOR AT LEAST SEVERAL HOURS ACROSS THE AREA LATE TONIGHT INTO EARLY WEDNESDAY MORNING. A WIND CHILL ADVISORY MEANS THAT RATHER COLD AIR AND WINDS GREATER THAN 5 MPH WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
1 follow-up statement
000 WWUS42 KMFL 220852 WSWMFL URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 352 AM EST WED NOV 22 2006 FLZ068-072-074-221000- /O.CAN.KMFL.WC.Y.0004.000000T0000Z-061122T1200Z/ PALM BEACH EASTERN-BROWARD METROPOLITAN-DADE METROPOLITAN- INCLUDING THE CITIES OF...WEST PALM BEACH...FORT LAUDERDALE... MIAMI 348 AM EST WED NOV 22 2006 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE WIND CHILL ADVISORY WHICH WAS IN EFFECT FOR EASTERN PALM BEACH, EASTERN BROWARD AND EASTERN MIAMI-DADE COUNTIES. PREVAILING WINDS ACROSS THE AREA HAVE SUBSIDED TO 5 MPH OR LESS ACROSS THE AREA...ALONG WITH TEMPERATURES IN THE MID TO UPPER 40S...EXCEPT LOWER 40S ACROSS PALM BEACH COUNTY. AS SUCH...WIND CHILL READINGS AT OR BELOW 35 DEGREES ARE NO LONGER EXPECTED. THEREFORE...THE WIND CHILL ADVISORY HAS BEEN CANCELLED. $$ GREGORIA
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this wind chill advisory went out at Nov 21, 10:30 AM EST, 3 hours 24 minutes earlier.
Area forecast discussion, Nov 21, 10:30 AM EST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1030 AM EST TUE NOV 21 2006
.UPDATE...
.DISCUSSION...THE LOW PRESSURE AT THE SURFACE WAS LOCATED OFF
THE NORTHEAST FLORIDA COAST THIS MORNING. THIS WAS KEEPING THE
STEERING FLOW FROM THE NORTHWEST WEST OVER THE CWA THIS
MORNING...AND HELPED TO CLEAR THE SKIES OUT THIS MORNING OVER THE
AREA.
THE LOW WILL REMAIN NEARLY STATIONARY OVER THE NORTHWEST ATLANTIC
WATERS THIS AFTERNOON KEEPING THE STEERING FLOW OUT OF THE
NORTHWEST OVER THE CWA. THIS WILL ALLOW FOR SOME COOLING ALOFT TO
CONTINUE TO WORK INTO THE AREA FROM THE NORTH...WHICH IN TURN WILL
DESTABILIZE THE ATMOSPHERE OVER THE CWA AND ALLOW FOR SOME STRATO
CU TO DEVELOP OVER THE CWA. THERE COULD EVEN BE A FEW SHOWERS OVER
THE WEST COAST AREAS ASSOCIATED WITH HE STRATO CU. SO WILL MAKE
THE SKIES PARTLY CLOUDY OVER SOUTH FLORIDA THIS AFTERNOON ALONG
WITH ISOLATED SHOWERS FOR THE WEST COAST AREAS.
.MARINE...THE WINDS OVER MOST OF SOUTH FLORIDA WATERS HAVE BEEN
COMING IN AT 15 TO 20 KNOTS FROM THE NORTHWEST. THE ONLY EXCEPTION
TO THIS IS OVER THE OFF SHORE GULF WATERS WHERE THEY BEEN AT 20 TO
25 KNOTS. THESE WINDS SHOULD CONTINUE THROUGH THE AFTERNOON HOURS
FROM THE NORTHWEST. SO WILL CONTINUE THE ADVISORIES FOR SOUTH
FLORIDA WATERS FOR THIS AFTERNOON.
.FIRE WEATHER...
THE DEW POINTS THIS MORNING HAVE BEEN FALLING INTO THE 30S OVER
THE SOUTHERN AREAS OF THE CWA...AND SHOULD CONTINUE FALLING A
LITTLE BIT MORE OVER THESE AREAS THROUGH THIS AFTERNOON. WITH
TEMPS IN THE MID 60S...THE RELATIVE HUMIDITIES SHOULD BE ABLE TO
FALL BELOW 35 PERCENT FOR 4 HOURS OR MORE. SO HAVE ISSUED A RED
FLAG WARNING FOR ALL OF SOUTH FLORIDA...EXCEPT FOR GLADES...AND
PALM BEACH COUNTIES.
REST OF THE FORECAST LOOKS GOOD AT THIS TIME.
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 AM EST WEDNESDAY
FOR COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL
OUT 20 NM-COASTAL WATERS FROM JUPITER INLET TO DEERFIELD
BEACH, FL OUT 20 NM-WATERS FROM DEERFIELD BEACH TO OCEAN
REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF
THE BAHAMAS-WATERS FROM JUPITER INLET TO DEERFIELD BEACH,
FL EXTENDING FROM 20 NM TO 60 NM.
GM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 PM EST THIS
EVENING FOR GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH,
FL EXTENDING FROM20 TO 60 NM.
&&
BAXTERHazardous weather outlook, Nov 21, 5:48 AM EST, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 548 AM EST TUE NOV 21 2006 FLZ063-066>075-212300- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 548 AM EST TUE NOV 21 2006 ...NEAR RECORD LOW TEMPERATURES TONIGHT... ...SMALL CRAFT ADVISORY GULF STREAM AND OFFSHORE GULF WATERS... ...MODERATE RISK OF RIP CURRENTS GULF COAST BEACHES TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT TEMPERATURES: LOW TEMPERATURES TONIGHT ARE EXPECTED TO FALL INTO THE UPPER 30S INTERIOR TO THE LOWER TO MIDDLE 40S AT THE COASTS. THIS IS CLOSE TO RECORD LOWS ACROSS MUCH OF THE AREA. MINIMUM WIND CHILLS READINGS IN THE MID 30S TO LOWER 40S ARE EXPECTED OVERNIGHT. RIP CURRENTS: A MODERATE ONSHORE WIND FLOW ACROSS THE GULF WATERS WILL RESULT IN A MODERATE RISK OF RIP CURRENTS ALONG THE LOCAL GULF COAST BEACHES TODAY. WAVES: SEAS IN THE GULF STREAM AND OFFSHORE GULF WATERS WILL BE AT OR ABOVE 7 FEET TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY TEMPERATURES WILL CONTINUE QUITE COLD WEDNESDAY NIGHT WITH LOWS FALLING TO NEAR 40 INLAND TO THE 40S TO LOWER 50S AT THE COAST. TEMPERATURES WILL MODERATE THROUGHOUT THE REST OF THE WEEK AHEAD. SEAS IN THE GULF STREAM WILL CONTINUE NEAR OR ABOVE 7 FEET OVER THE NEXT SEVERAL DAYS, DUE TO A CONTINUED NORTHWEST WIND FLOW. THIS WIND FLOW COULD LEAD TO RIP CURRENT FORMATION ALONG THE GULF COAST BEACHES AGAIN ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO. GREGORIA
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 10:11 AM EST | Red Flag Warning | MFL | Broward, Collier, Miami-Dade, Monroe | 8 hr |
Nearby
Wind Chill Advisories in Florida, 2006Every wind chill advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.